Doctor insights on:
Do Diuretics Cause Constipation
By strict definition, a diuretic is any medicine causing increased urination. More practically, a diuretic is a medicine causing the kidney to secrete excess fluid by blocking the re-absorption of either water itself or electrolytes like sodium (primarily), potassium, chloride and bicarbonate (sodium bicarbonate). These medicines are effective treatments for many disorders including ...Read more
How to increase sodium level, at present 131meq/l. taking diuretic dytor 5mg and aldactone (spironolactone) 25mg. could this be the reason for constipation also.pl adv?
Other reason: You are on torsemide and spironolactone, and those are not likely to cause the hyponatremia. Thiazide-type diuretics can typically cause hyponatremia. The most likely cause in someone with cirrhosis and what sounds like heart failure is likely those. Thus, the treatment would be geared toward those. Unfortunately in the US, tolvaptan would not be an option due to cirrhosis. Can fluid restrict. ...Read more
88 y/o dad w/Cong heart on water pill, Sod. Bicarbonate (sodium bicarbonate) & warfarin, trouble w/Constipation, gets out of breath, what can help w/this problem?
Shortness of breath: Many reasons for someone to get out of breath. Debility & frailty are common causes as we age. Congestive heart failure can do so too. Family Doc or Cardiologist might suggest taking more/stronger water pill but it's important that he take certain cocktail of drugs deemed standard of care. Sodium bicarbonate (sodium bicarbonate) is often used in kidney failure which could also lead to shortness of breath. See your doc ...Read more
Yes, but then we: Hydrate we put the fluids back on. To lose weight : eat healthfully ; be physically active. Calories burned must > calories consumed if you desire to lose weight. You can mix ; match different kinds of physical exercise. This site can help you determine calories burned for over 100 activities: http://www.Prohealth.Com/weightloss/tools/exercise/calculator1_2.Cfm. ...Read moreSee 2 more doctor answers
Increase urination: Diuretics are a class of drugs that cause the kidneys to excrete a larger volume of urine. This can be a beneficial effect in patients with high blood pressure, congestive heart failure or soft tissue fluid retention.These are not generally used for weight loss except in those individuals retaining extra fluid.Can cause dehydration and electrolyte abnormalities in normal pts trying to lose weight. ...Read moreSee 1 more doctor answer
Yes: Diuretics don't get rid of fat, they just cause you to urinate out more water, and can therefore cause dehydration. When you are dehydrated, blood volume is reduced (less water in the bloodstream), so sudden position changes can easily cause a drop in blood pressure ("orthostatic hypotension"), which can cause lightheadedness, loss of balance, and even possibly passing out. ...Read more
Can increase in diuretic(1/5 to 1/2 tab daily) and capril12.5 mg(1/4 to 3/4 tab daily)cause wt loss/nausea to multiple vsds child age 4 months?
Unlikely: The meds are an unlikely cause but to be absolutely sure, skip them for 2 days - they wear off in 24 hours. ...Read more
Wrong treatment.: I would not advise using diuretics for facial swelling as (1) probably would not work, (2) you'd likely become dehydrated trying to make them work and (3) fluid accumulation would not be the cause of this facial swelling. Allergy causes facial swelling via inflammation, not fluid accumulation like you'd see in heart failure or kidney disease. ...Read more
My ankles have been really swollen for weeks now. My Bp pill with water pill built In does not seem to be working. What could b cause?
Many things: high there - swollen legs (also known as edema in the legs), and be caused by a range of conditions ranging from failure of the heart to pump correctly, kidney disease, liver disease, low protein in the blood, blood clots, etc. You need to see the doctor. And, you are on a low dose of water pill, so you may need a higher dose. ...Read moreSee 1 more doctor answer
What is the most effective OTC diuretic/h20 pill to eliminate retained fliud caused by pitting edema?
Restrict salt: Edema can result from hypertension and heart failure; if your BP is 125/80 or less, and you have no heart problem or leg vein problem, then go to the following article on otc diuretics: http://progressivehealth.Hubpages.Com/hub/otc-diuretics-and-edema also, restrict your salt intake to avoid edema. ...Read more
Can 2 cups of coffee (as a diuretic) reduce hCG enough to cause a false negative blood pt at 11 weeks?
No: The concentration of HCG would not be affected by coffee. ...Read more
Do diuretics have lasting effect? I would think they would cause someone to become thirsty, drink more, and regain the water weight almost immediately
Diuretic: A brilliant observation! it depends on the reason for prescription. In hypertension management the effectiveness is dependent on changes in cellular electromechanics rather than via a hydraulic action of water removal, which as you have observed would be rapidly restored due to thirst. In volume overloaded states removal of the water excess and does not stimulate thirst to a similar extent. ...Read more
Electrolytes: In addition to causing hypovolemia, many diuretics can also deplete important electrolytes that keep your heart rate steady. Very low levels of potassium and magnesium, especially, can be dangerous. Talk to the diuretic prescriber about checking and replacing your electrolyte levels, while using diuretics. ...Read moreSee 1 more doctor answer
No: I've never heard of this effect.Get a more detailed answer ›
Depends.: Depends on why you're taking diuretics. It also depends on which diuretic you're taking. For example, if you're taking diuretics for blood pressure control, other medications can be used. Also, there are a few different types of diuretics which could be used depending on the reason you're taking it. ...Read more
What can cause persistent fluid in the lungs and swollen ankles, despite taking diuretics continuously?
Several possibilitie: Pneumonia, adult respiratory distress syndrome, advanced malnutrition, congestive heart failure, hepatorenal syndrome, uremia. The lack of response to diuretics implies that either the condition isn't responsive to diuresis or the dose needs to be adjusted. The condition appears to be complicated and should be further evaluated with consultants as needed. ...Read moreSee 3 more doctor answers
- Talk to a doctor live online for free
- Do diuretics cause weight loss?
- Do diuretics cause kidney damage?
- Why do thiazide diuretics cause hyponatremia?
- Ask a doctor a question free online
- Do hernias cause constipation?
- Do ulcers cause constipation?
- Do avocados cause constipation?
- Do antacids cause constipation?
- Talk to a gastroenterologist online